MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71004
Medical Device Problem Code Unintended Collision (1429)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second fall the patient has sustained since implanting the nalu system.Both incidents appear to have caused trauma to the implant site.Other than the external trauma events, there are no records of any issues with the nalu system.Intervention for the current event was delayed due to unspecified cardiac issues, thus allowing potential swelling or bruising from the trauma to reduce or resolve.After delaying intervention, it became apparent that the implanted components had not shifted or migrated from the original implant location.Discomfort or pain at the ipg site was likely related to the fall.There is no indication of any system or component failure or malfunction and the event is likely caused by the external trauma experienced by the patient.All components remain implanted and in use, further indicating that there is no system or component malfunction.
 
Event or Problem Description
Patient was implanted with the nalu spinal cord stimulator on (b)(6) 2023 to treat lower back and leg pain.Patient reported receiving good pain relief after activating the implant.Around (b)(6) 2023 the patient sustained a fall in which the implant site was directly struck, and the patient subsequently reported loss of therapy.Imaging confirmed the implantable pulse generator (ipg) and both leads had migrated after the fall.A surgical revision was performed on (b)(6) 2023 in which the existing system was removed, and a new system was implanted back into the desired location to restore therapy (see mdr 3015425075-2024-00017).On (b)(6) 2024 the patient reported having sustained a fall from a vehicle.After the fall the patient reported pain or discomfort at the site of the ipg and subsequent xray imaging also appeared to show that the impanted leads from the nalu system had again shifted away from the nerve target.Surgical intervention was initiated on (b)(6) 2024 to reposition the leads, however upon begining the procedure the physician and nalu representative found that the leads had not moved as previously thought.The existing ipg was removed from the original pocket on the left lower back area and moved to a new pocket on the patient's right lower back area to correct the discomfort the patient had been feeling since the fall.The existing implanted leads were left in place and remain in use.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20045184
Report Number3015425075-2024-00309
Device Sequence Number7998407
Product Code GZB
UDI-Device Identifier00812537036120
UDI-Public01008125370361201123102417261024
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown